Cardiac conduction disturbances and ventricular tachycardia after prolonged propofol infusion in an infant

Joshua D C Robinson, Yonathan Melman, Edward P. Walsh

Research output: Contribution to journalArticlepeer-review

18 Scopus citations

Abstract

We report an infant who, after prolonged intravenous propofol infusion for treatment of status epilepticus, developed dramatic cardiac conduction disturbances and tachyarrhythmias in the setting of only mild metabolic acidosis and good ventricular function. Certain electrocardiographic findings were similar to those observed in the Brugada syndrome as well as in adult patients with propofol toxicity who suffered fatal ventricular arrhythmias. This case illustrates that serious arrhythmias can occur during prolonged high-dose propofol infusion in young patients, probably through a direct electrophysiologic membrane effect.

Original languageEnglish (US)
Pages (from-to)1070-1073
Number of pages4
JournalPACE - Pacing and Clinical Electrophysiology
Volume31
Issue number8
DOIs
StatePublished - Aug 1 2008

Keywords

  • Arrhythmia
  • Conduction disturbance
  • Propofol

ASJC Scopus subject areas

  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Cardiac conduction disturbances and ventricular tachycardia after prolonged propofol infusion in an infant'. Together they form a unique fingerprint.

Cite this